May 5, 2007 at 8:18 pm #18014jga_socalMember
Getting back to anyone interested in the iron-overload topic. Here are my official anecdotal results.
I started Exjade 3 weeks before my last Ferritin test last Monday. My prior 3 Ferritin tests were:
Feb20 Ferritin 2743 Feb21 +2 pints rbc
Mar27 Ferritin 2746 Mar28 +2 pints rbc
Apr05 Ferritin 2780 (@City of Hope)
Apr07 Started Exjade 1-2gm/day
Apr30 Ferritin 2175 May01 +2 pints rbc
I had a 22% reduction in Ferritin. RBCs apparently not affected. Loss is still approx 2 pints over 5 weeks. WBC counts higher going from 6.1 (Mar27) to 9.1 (May01). Platelets unchanged.
Comp Metabolic panel show nothing unusual from the previous tests over a years period. SGPT is the only high number, consistently running around 90 over the past year. Normal range is 30-65. Creatinine unchanged at 1.1. Side effects hardly worth mentioning and could be my imagination, a little constipation and dry eyes.
Hope my empirical sample of 1 is useful. I’m happy with my Exjade experience so far.
JimMay 11, 2007 at 3:39 am #18015LuAnnMember
Hi Jim, Glad exjade is working so well with you. My dad had similar results but then he broke out into the rash with extreme itching. He had to stop a while and then went back on. He was OK for a while but then the itching started again recently. Did you have this side effect? It seems other than stopping the med, there is nothing to stop the itch.May 11, 2007 at 6:39 am #18016tasmith123Member
Hello,On subject of Exjade ,I saw my kidney DR. yesterday he took me off Exjade .I have been on Exjade fo about 6 weeks he said it would cause kidney failure.Suggest I take Aransep shot every week instead of every other week.Have been taking Aransep shot for over year. Current transfusion dep every 3 weeks. Ferritin at 3710. Going tomorrow to talk about BMT with new Onc Dr.May 11, 2007 at 6:57 am #18017pattiMember
My MIL had the rash reaction after she’d been on Exjade for two weeks. We took her off of it for two weeks and when she went back on it she started at 125mg. a day (she took one 250mg tab every other day). We did that for a week then went back to 250mg a day and then 500mg a day. She never did more then 500 a day because it was very effective for her at that amount. Once we did this she didn’t have the rash anymore. Perhaps you could try the same thing and it would work for your dad.
pattiMay 11, 2007 at 3:05 pm #18018covergirlMember
I’m no doctor but Exjade is for chelation of iron buildup d/t transfusions and Aransep shot is to help rbc/hgb. Don’t think Aransep will help lower your ferratin counts. If exjade is not for you then you should investigate Desferal(sp), the other chelation agent.
Not sure of your renal status but it sounds like your ONC and renal doctor need to get on the same page. Cannot stress enough that you need to have all your medical folks working together on YOUR team.
Take one day at a time,
–cherylMay 11, 2007 at 6:47 pm #18019tasmith123Member
cheryl,Yes I know what Exjade does .I was taking 1750 mg every day. And I know what Aransep does . The reason for the increase was to have more time between transfusions.I also take 1 unit of desferal with every transfusion. Thanks for your comments T.S.
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.